Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 541, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 2, 2011, 5:19 PM EDT for 4 counties in North Carolina. It was in force for 71 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2011, 5:19 PM EDT (21:19 UTC)
- Expired
- Sep 2, 2011, 6:30 PM EDT
- In force
- 71 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 115 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 5:24 PM EDT | TSTM WND DMG | 2 Wsw Ararat, NC | TREE DOWN ON KEY ROAD. |
| Sep 2, 5:24 PM EDT | TSTM WND DMG | 3 W Pilot Mountain, NC | TREE DOWN ON TOMS CREEK ROAD. |
| Sep 2, 5:24 PM EDT | TSTM WND DMG | 5 W Pilot Mountain, NC | TREE DOWN ON CHILTON ROAD. |
| Sep 2, 5:28 PM EDT | TSTM WND DMG | 4 Wsw Pilot Mountain, NC | TREE DOWN ON PILOT POWER DAM ROAD. |
| Sep 2, 5:50 PM EDT | TSTM WND DMG | 1 Se Traphill, NC | TREE DOWN AT THE 10000 BLOCK OF AUSTIN TRAPHILL ROAD. |
| Sep 2, 5:50 PM EDT | TSTM WND DMG | 3 W Ronda, NC | TREE DOWN ON WHITE PLAINS ROAD. |
| Sep 2, 6:05 PM EDT | TSTM WND DMG | 5 Ene Boomer, NC | TREE DOWN ON CEMETARY ROAD. |
| Sep 2, 6:10 PM EDT | TSTM WND DMG | 3 Sw Traphill, NC | TREE DOWN AT THE 7000 BLOCK OF TRAPHILL ROAD. |
| Sep 2, 6:10 PM EDT | TSTM WND DMG | Mulberry, NC | TREE DOWN |
| Sep 2, 6:15 PM EDT | TSTM WND DMG | 4 Sw Ronda, NC | TREE DOWN ON RED WHITE AND BLUE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
581
WUUS51 KRNK 022119
SVRRNK
NCC005-171-193-197-022230-
/O.NEW.KRNK.SV.W.0541.110902T2119Z-110902T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT FRI SEP 2 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 630 PM EDT.
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHEAST OF ROARING GAP TO 7 MILES NORTHEAST OF
PILOT MOUNTAIN...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF
ENNICE TO FRANCISCO...AND MOVING SOUTHWEST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
PILOT MOUNTAIN...
DOBSON...
ROARING GAP...
STONE MOUNTAIN STATE PARK...
AND ABSHERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
IF ON OR NEAR W SCOTT KERR RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3607 8142 3639 8123 3644 8047 3616 8043
3613 8044 3610 8050 3604 8050 3605 8099
3603 8106 3603 8121 3600 8134
TIME...MOT...LOC 2118Z 039DEG 21KT 3652 8091 3647 8044
$$
AMS4 follow-up statements
940
WWUS51 KRNK 022153
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT FRI SEP 2 2011
NCC005-171-193-197-022230-
/O.CON.KRNK.SV.W.0541.000000T0000Z-110902T2230Z/
ALLEGHANY NC-YADKIN NC-SURRY NC-WILKES NC-
553 PM EDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN ALLEGHANY...YADKIN...SOUTHERN SURRY AND WILKES
COUNTIES...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TRAPHILL TO SILOAM...OR ALONG A LINE EXTENDING FROM
TRAPHILL TO 7 MILES NORTHWEST OF EAST BEND...MOVING SOUTHWEST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
DOCKERY...
ELKIN...
RONDA...
MULBERRY...
AND FAIRPLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
IF ON OR NEAR W KERR SCOTT RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3607 8142 3639 8123 3642 8080 3637 8046
3616 8043 3613 8044 3609 8051 3604 8050
3605 8097 3603 8106 3603 8121 3600 8134
TIME...MOT...LOC 2153Z 029DEG 26KT 3632 8106 3627 8059
$$
AMS051
WWUS51 KRNK 022210
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT FRI SEP 2 2011
NCC005-171-193-197-022230-
/O.CON.KRNK.SV.W.0541.000000T0000Z-110902T2230Z/
ALLEGHANY NC-YADKIN NC-SURRY NC-WILKES NC-
610 PM EDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN ALLEGHANY...YADKIN...SOUTHERN SURRY AND WILKES
COUNTIES...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAYS TO NEBO...OR ALONG A LINE EXTENDING FROM NORTH
WILKESBORO TO YADKINVILLE...MOVING SOUTHWEST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
WILKES COUNTY AIRPORT...
FAIRPLAINS...
CRICKET...
WINDY GAP...
AND BOOMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3607 8142 3639 8123 3642 8081 3635 8072
3630 8049 3617 8052 3609 8051 3604 8050
3605 8097 3603 8106 3603 8121 3600 8134
TIME...MOT...LOC 2210Z 029DEG 26KT 3621 8113 3616 8066
$$
AMS949
WWUS51 KRNK 022224
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
624 PM EDT FRI SEP 2 2011
NCC005-171-022234-
/O.CAN.KRNK.SV.W.0541.000000T0000Z-110902T2230Z/
ALLEGHANY NC-SURRY NC-
624 PM EDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALLEGHANY AND
SOUTHERN SURRY COUNTIES IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3607 8142 3621 8119 3623 8103 3619 8085
3614 8068 3604 8063 3605 8097 3603 8106
3603 8121 3600 8134
TIME...MOT...LOC 2224Z 029DEG 26KT 3610 8119 3605 8072
$$
NCC193-197-022230-
/O.CON.KRNK.SV.W.0541.000000T0000Z-110902T2230Z/
YADKIN NC-WILKES NC-
624 PM EDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN YADKIN AND SOUTHERN WILKES COUNTIES...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILKESBORO TO LONE HICKORY...OR ALONG A LINE EXTENDING
FROM WILKESBORO TO YADKINVILLE...MOVING SOUTHWEST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LONE HICKORY...
AND BOOMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3607 8142 3621 8119 3623 8103 3619 8085
3614 8068 3604 8063 3605 8097 3603 8106
3603 8121 3600 8134
TIME...MOT...LOC 2224Z 029DEG 26KT 3610 8119 3605 8072
$$
AMS659
WWUS51 KRNK 022228
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 PM EDT FRI SEP 2 2011
NCC193-197-022239-
/O.EXP.KRNK.SV.W.0541.000000T0000Z-110902T2230Z/
YADKIN NC-WILKES NC-
628 PM EDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN YADKIN AND
SOUTHERN WILKES COUNTIES EXPIRES AT 630 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3607 8142 3621 8119 3623 8103 3619 8085
3614 8068 3604 8063 3605 8097 3603 8106
3603 8121 3600 8134
TIME...MOT...LOC 2229Z 029DEG 26KT 3607 8121 3602 8074
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:58 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 2, 2:58 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 258 PM EDT FRI SEP 2 2011 .SYNOPSIS... HIGH PRESSURE WILL LINGER ACROSS THE AREA TONIGHT BEFORE SLIDING OFFSHORE SATURDAY INTO SATURDAY NIGHT. A COLD FRONT WILL APPROACH LATE SUNDAY...MOVING THROUGH THE AREA ON MONDAY...BEFORE STALLING ACROSS NORTH CAROLINA MONDAY NIGHT. DEEP TROPICAL MOISTURE ASSOCIATED WITH TROPICAL STORM LEE WILL THEN RIDE UP THE FRONT AND ACROSS THE REGION THROUGH AT LEAST MID WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 245 PM EDT FRIDAY... GOING TO SEE CONVECTION SCT FROM THE ALLEGHANY HIGHLAND SOUTH INTO THE VA/NC FOOTHILLS THIS AFTN WITH ISOLATED EITHER SIDE OF THIS BOUNDARY. SBCAPES ARE IN THE 3000+ RANGE WITH GOOD LOW LVL LAPSE RATES AND DRY AIR ALOFT. THIS WILL BRING AN ISOLATED WIND DAMAGE THREAT INTO EARLY EVENING. AS THE EVENING PROGRESSES...HEATING WILL BE LOST AND WITHOUT ANY UPPER SUPPORT SHOULD SEE ANY SHOWERS/STORMS END. WILL SEE SOME FOG FORM AGAIN OVERNIGHT AS SKIES CLEAR...ESPECIALLY IN THE SAME AREA THAT GETS RAIN THIS AFTN. LOWS WILL BE MUGGY WITH MID 60S TO NEAR 70. SAT...THE MODELS SHOWING THE UPPER RIDGE STILL SITUATED ACROSS THE TN VALLEY INTO THE CENTRAL APPS BUT HEIGHTS ARE WEAKER. KEEPING SIMILAR SITUATION AS TODAY WITH TSTMS DEVELOPING ACROSS THE MTNS BY MIDDAY. MODELS SHOWING SOME ACTIVITY SHIFTING SWWD FROM NRN VA IN THE MORNING SO WILL THROW IN ISOLATED POPS IN IN THE FAR NORTH AROUND DAYBREAK/MID MORNING. AGAIN...TEMPS WILL BE HOT AND LOOKING AT UPPER 80S TO AROUND 90 MOST LOCATIONS. APPEARS BEST CONVERGENCE/LOW LVL THETA-E RESIDES ACROSS THE WRN CWA TOMORROW AFTN AND WILL HAVE CHANCE POPS ALONG/WEST OF THE BLUE RIDGE WITH SLIGHT CHANCE OR LESS IN THE PIEDMONT. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 250 PM EDT FRIDAY... LEFTOVER MAINLY MOUNTAIN CONVECTION SHOULD FADE WITH LOSS OF HEATING SAT EVENING GIVEN LACK OF UPPER SUPPORT BUT STILL MAY BE A FEW TSRA AROUND THRU MIDNIGHT PER PROGGED INSTABILITY. OTRW PC AND MUGGY SAT NIGHT WITH LOWS MAINLY IN THE 60S. STRONG 5H TROF TO THE NW WILL GRADUALLY PROPEL THE SURFACE COLD FRONT INTO THE OHIO VALLEY SUNDAY BEFORE SLOWING UP IN RESPONSE TO THE NORTHWARD MOVING TROPICAL SYSTEM ALONG THE GULF COAST. THIS MAY CONFINE THE HIGHEST POPS TO THE WESTERN SLOPE AREAS AND POINTS WEST THRU SUNDAY AFTERNOON AS SUGGESTED BY THE NAM PER S/W RIDGING TO THE NE OF THE TROPICAL LOW. THIS WOULD SUPPORT STICKING WITH MAINLY CHANCE POPS WEST AND MOSTLY ISOLATED COVERAGE OUT EAST WHERE MAY STAY DRY FOR THE MOST PART. GIVEN A BIT SLOWER ARRIVAL OF CONVECTION AND SW FLOW WILL STAY ON THE WARM SIDE OF MOS ESPCLY EAST WHERE MORE SUN SUPPORTS HIGHS AROUND 90 OR SO. SURFACE FRONT SHOULD WORK TO ALONG THE WESTERN SLOPES BY EARLY MONDAY BEFORE SINKING SE ACROSS THE CWA DURING MONDAY. THUS EXPECT MAIN CORRIDOR OF SHOWERS TO EDGE SLOWLY SE ACROSS THE REGION ESPCLY FROM LATE SUNDAY NIGHT THRU LATE MONDAY. HOWEVER TIMING OF THIS STILL QUITE IFFY WITH JUST HOW FAST AND FAR NORTH THE REMNANT TROPICAL SYSTEM WILL GET AS IT INTERACTS WITH THE UPPER TROFFINESS. THIS COULD HOLD UP THE BOUNDARY EVEN MORE...KEEPING THE MORE SIG SHRA TO THE WEST THRU MONDAY WITH RAINFALL MORE THE RESULT OF DEVELOPING UPSLOPE SW WITH A SE TRAJECTORY TAKING SHAPE BY LATE MONDAY PER THE GFS. HOWEVER THINK ENOUGH POTENTIAL...AT LEAST FROM THE FRONT TO PUSH LIKELY POPS ACROSS FROM WEST TO EAST STARTING LATE SUNDAY NIGHT WITH HIGHEST POPS LATE MONDAY AFTERNOON. KEPT HIGHS MAINLY IN THE 70S TO LOW 80S ON MONDAY BUT COULD ZOOM UP OUT EAST IF CLOUDS/SHRA END UP BEING SLOWER. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 200 PM EDT FRIDAY... LOTS OF UNCERTAINTY CONTINUES IN THE EXTENDED IN REGARDS TO EVENTUAL EVOLUTION OF GULF TROPICAL SYSTEM AND INTERACTION WITH RESIDUAL FRONTAL BOUNDARY OVER THE CAROLINAS. LATEST MODELS HAVE TRENDED FURTHER NORTH/NE WITH TRACK OF REMNANT TROPICAL LOW...AND/OR ITS INTERACTION WITH NORTHERN STREAM TROFFINESS CAUSING A CUTOFF LOW JUST WEST OF THE MOUNTAINS BY LATE IN THE WEEK. THIS SCENARIO WOULD PRODUCE A PROLONGED PERIOD OF DEEP TROPICAL S/SE FLOW ACROSS THE LEFTOVER FRONT RESULTING IN BOUTS OF POTENTIAL HEAVY RAIN ESPCLY MONDAY NIGHT INTO WEDNESDAY AS THE DEEPER CORE OF MOISTURE SLIDES NE WELL AHEAD OF THE GULF STATES DEPRESSION. HOWEVER ENSEMBLES SUGGEST MORE OF A EASTWARD TRACK TO THE GULF LOW POSSIBLY ALLOWING MORE DRY AIR TO SINK SOUTH BEHIND THE FRONT WITH THE BEST OVERRUNNING TO THE SOUTH. FOR NOW APPEARS A COMPROMISE OF BOTH SCENARIOS LIKELY BEST WITH THE MAIN CONCERNS BEING HOW FAR NE THE DEEPER TROPICAL RH MAKES IT AND EXACTLY WHERE THE 85H FRONT ENDS UP TO LIKELY SERVE AS THE TRAIN TRACK FOR HEAVY RAIN HEADING NE. IF THIS ENDS UP BEING FARTHER WEST WHICH HAS BEEN A TREND IN THE PAST...THEN COULD SEE CORRIDOR OF BEST RAIN STAY ALONG THE RIDGES OR JUST WEST SO SOMETHING TO WATCH. OTRW SINCE WILL HAVE VERY HIGH PWATS AND A POSSIBLE PROLONGED EVENT...PLAN TO MENTION IN THE HWO OVER THE WEST FOR NOW. THUS WILL LEAN TOWARD THE HIGHER HPC POPS ESPCLY MON NGT INTO WED BUT HOLD BACK ON CATEGORIAL FOR NOW GIVEN UNCERTAINTY AND TO AVOID FLIP FLOPPING TO SOME DEGREE. STRONG LOW LEVEL WEDGE SHOULD LIMIT CONVECTION TO MAINLY MONDAY NIGHT AS ONSET OF MORE WIDESPREAD SHOWERS ARRIVE LATE WITH A POSSIBLE CAD EVENT TUE/WED UNDER OVERRUNNING PRECIP. THIS SHOULD KEEP HIGHS MAINLY IN THE 60S TO LOW 70S TUE/WED AND PERHAPS ONLY UPPER 50S IN SPOTS PENDING RAINFALL/WEDGE. EXPECT LIFT TO GET MORE STRETCHED OUT LATER IN THE WEEK WITH MORE FOCUS WITH DIFFLUENCE ALOFT AHEAD OF THE UPPER LOW...AND IN LEFTOVER DEEP RH NORTHEAST OF THE REMNANT SFC FEATURE LEADING TO MORE SCATTERED NATURE SHRA WITH CHANCE POPS WED NIGHT THRU FRIDAY FOR NOW. HOWEVER IF RIDGING BETWEEN KATIA OFFSHORE AND THE UPPER INLAND SYSTEM PUSHES WEST A BIT THEN SHRA WILL BE QUITE A BIT LESS BY THU/FRIDAY WITH DEEPER MOISTURE TO THE WEST. TEMPS SHOULD RECOVER A BIT AS THE WEDGE WEAKENS THU AND FRIDAY BUT STILL BELOW NORMAL WITH MOST HIGHS IN THE 70S BY WEEKS END. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... AS OF 130 PM EDT FRIDAY... WILL SEE REDEVELOPMENT OF STORMS THIS AFTN BUT PINPOINTING WHO WILL BE AFFECTED TAF WISE IS HARD. ATTM...APPEARS THE ROANOKE/BLACKSBURG SITES STAND THE BEST CHANCE...BUT STILL NOT HIGH ENOUGH TO INCLUDE TS IN THE TAFS...BUT EXPECT TS IN VICINITY SO STILL HAVE IT IN. REST OF THE TAF SITES WILL HAVE CB LATER THIS AFTN. CONVECTION WILL WEAKEN AFTER 00Z THOUGH COULD SEE SOME LINGER LONGER SOUTH OF A ROA/BCB INTO THE NC MTNS...BUT CONFIDENCE LOW ON THIS IN TERMS OF KEEPING IT IN THE TAFS. OTHERWISE VFR CIGS THIS AFTN/EVENING...BUT THINKING WITH HUMID AIRMASS AND ANY LINGERING SHOWERS...WILL SEE SOME FOG AGAIN TONIGHT AT MOST IF NOT ALL TAF SITES. BCB/LWB IS STILL LOOKING LIKE TYPICAL LIFR CONDITIONS TOWARD MORNING. AGAIN WILL DEPEND ON LOCATION OF SHOWERS/TSRA THIS AFTN/EARLY EVENING. MORE SCATTERED AFTERNOON OR EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. SHOWERS AND STORMS ALONG WITH PERIODS OF MVFR/IFR CONDITIONS MAY THEN CONTINUE INTO MONDAY AND/OR TUESDAY WITH THE FRONT SLOWLY SLIDING THROUGH...OR POSSIBLY STALLING OVER...THE AREA. POTENTIAL EXISTS FOR TROPICAL MOISTURE TO STREAM NE FROM THE SYSTEM IN THE GULF DURING THIS TIME WHICH COULD BRING SUB VFR AND RAINY CONDITIONS FOR SEVERAL DAYS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ NEAR TERM...WP SHORT TERM...JH LONG TERM...JH AVIATION...JJ/WP
Hazardous weather outlook, Sep 2, 2:40 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 240 PM EDT FRI SEP 2 2011 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-031845- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 240 PM EDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. THE BEST COVERAGE OF STORMS WILL BE ALONG AND EITHER SIDE OF THE BLUE RIDGE. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DEEP TROPICAL MOISTURE COMBINED WITH A FRONT ACROSS THE AREA MAY RESULT IN PERIODS OF PROLONGED VERY HEAVY RAINFALL FROM LATE MONDAY INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043>047-058-059-031845- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 240 PM EDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 2, 4:41 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 WSW PILOT MOUNTAIN 36.38N 80.48W
09/02/2011 E1.00 INCH SURRY NC PUBLIC
0320 PM TSTM WND DMG 1 WSW PILOT MOUNTAIN 36.38N 80.48W
09/02/2011 SURRY NC PUBLIC
LARGE STORE SIGN BLOWN DOWN AS WELL AS OUTDOOR STORE
RACKS BLOWN AWAY. TREE ALSO DOWN IN THE AREA.
0341 PM TSTM WND DMG 4 SE ARARAT 36.56N 80.47W
09/02/2011 PATRICK VA 911 CALL CENTER
SEVERAL TREES DOWN IN THE CLAUDVILLE HIGHWAY AND HATCHERS
CHAPEL ROAD AREA.
0405 PM TSTM WND DMG 4 WSW PILOT MOUNTAIN 36.37N 80.55W
09/02/2011 SURRY NC 911 CALL CENTER
SEVERAL TREES DOWN IN THE BRYANT MILL ROAD AREA.
&&
CHENARDLocal storm report, Sep 2, 4:42 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG 3 SSE MC DONALDS MILL 37.26N 80.26W
09/02/2011 MONTGOMERY VA 911 CALL CENTER
POWER LINES DOWN ALONG BRADSHAW ROAD.
0249 PM TSTM WND DMG 6 NNE SHAWSVILLE 37.24N 80.22W
09/02/2011 MONTGOMERY VA 911 CALL CENTER
TREE BLOWN DOWN ONTO POWER LINES ALONG NORTH FORK ROAD.
&&
WHPLocal storm report, Sep 2, 4:53 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG SANDY RIDGE 36.50N 80.12W
09/02/2011 STOKES NC 911 CALL CENTER
NUMEROUS TREES DOWN.
&&
CHENARDSpecial weather statement, Sep 2, 4:53 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT FRI SEP 2 2011
VAZ010-012-022200-
BLAND VA-WYTHE VA-
453 PM EDT FRI SEP 2 2011
...A STRONG THUNDERSTORM WILL AFFECT BLAND AND WYTHE COUNTIES...
AT 450 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
ROCKY GAP...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR KIMBERLING AROUND 500 PM...BLAND AROUND 510
PM...LONG SPUR AROUND 520 PM...FAVONIA AROUND 530 PM...RURAL RETREAT
AROUND 540 PM AND WYTHEVILLE AROUND 545 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3724 8123 3725 8119 3727 8100 3685 8083
3677 8126 3684 8130
AMSLocal storm report, Sep 2, 5:07 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 1 SSW ROANOKE 37.26N 79.97W
09/02/2011 E1.00 INCH CITY OF ROANOKE VA PUBLIC
QUARTER SIZE HAIL AND A LARGE LIMB DOWN ON WINDSOR
AVENUE.
&&
CHENARDLocal storm report, Sep 2, 5:19 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 WSW SPENCER 36.59N 80.09W
09/02/2011 PATRICK VA 911 CALL CENTER
TREE DOWN ON GOLF COURSE ROAD.
&&
CHENARDThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 64 min |
| Sep 2, 3:35 PM EDT | Special Weather Statement | RNK | Surry | 55 min |
| Sep 2, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 66 min |
| Sep 2, 3:41 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 49 min |
| Sep 2, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 61 min |
| Sep 2, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 51 min |
| Sep 2, 4:33 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 57 min |
| Sep 2, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Stokes, Surry, Wilkes | 59 min |
| Sep 2, 5:16 PM EDT | Flash Flood Warning | RNK | Surry | 4 hr |
| Sep 2, 5:16 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes, Surry | 44 min |
| Sep 2, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 55 min |
| Sep 2, 6:41 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Wilkes | 64 min |
| Sep 2, 7:15 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga, Wilkes | 75 min |
| Sep 2, 7:44 PM EDT | Special Weather Statement | RNK | Ashe | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.